MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 5MM10CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 5MM10CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400510X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted, and the product met quality requirements for product acceptance.This device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use in the patient, the balloon of the powerflex pro balloon catheter ruptured at fifteen atmosphere (15atm).There was no patient injury.The device is available for analysis.The device was changed to another unknown balloon to complete the procedure.The target lesion is the superficial femoral artery which was moderately calcified and stenosed eighty percent (80%).There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.A competitor's contrast media and inflation device were used.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or through the vessel.The catheter has never been in an acute bend.The product removed intact (in one piece) from the patient.The device is available for analysis.No other information was provided.
 
Additional Manufacturer Narrative
During use in the patient, the balloon of the powerflex pro balloon catheter ruptured at fifteen atmospheres (15atm).There was no patient injury.The device was changed to another unknown balloon to complete the procedure.The target lesion is the superficial femoral artery which was moderately calcified and stenosed eighty percent (80%).There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.A competitor's contrast media and inflation device were used.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or through the vessel.The catheter was never in an acute bend.The product removed intact (in one piece) from the patient.No other information was provided.The product was returned for analysis.A non-sterile powerflex pro 5mm x 10cm 135 percutaneous transluminal angioplasty (pta) balloon catheter was received for analysis coiled inside a plastic bag.No original packaging was returned for evaluation.Per visual analysis, dried blood residues could be observed on the balloon of unit.The balloon appears to have been previously inflated.No other anomalies were observed.Functional testing was performed on the unit.A lab sample inflator/deflator device partially filled with water was attached to the hub inflation lumen and pressure was applied.The balloon was successfully inflated.No anomalies observed.A product history record (phr) review of lot 82216372 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined.It is likely procedural factors and handling of the device, contributed to the event reported by the customer.Per functional analysis, the balloon was inflated, and no burst/leaks were noted.The device inflated without any issues to the balloon.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies were noted on the device.According to the safety information in the instructions for use, ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 5MM10CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014
7863138372
MDR Report Key13197360
Report Number9616099-2022-05272
Device Sequence Number6046786
Product Code LIT
UDI-Device Identifier20705032059395
UDI-Public20705032059395
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number4400510X
Device Catalogue Number4400510X
Device Lot Number82216372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETER
Patient Age46 YR
Patient SexMale
Patient Weight52 KG